Get your Health question answered in 3 easy steps

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is swallowing a teaspoon of calamine lotion toxic?

Answered by
Dr.
Dr. Meera Kotecha

Pediatrician

Practicing since :2004

Answered : 460 Questions

default
Posted on Sat, 9 Aug 2014 in Child Health
Question: My 13 year old mistakenly swallowed about a teaspoon of calamine lotion. She is is not complaining of any discomfort or pain. Is this amount toxic? Do I need to get in touch with a poison control center? We are currently out of the country. Should I give her millk? Water? What do you suggest?
doctor
Answered by Dr. Meera Kotecha 20 minutes later
Brief Answer:
Donot worry, give milk

Detailed Answer:
Hi, thanks for using health care magic.
Calamine lotion contains zinc oxide. It may be poisonous when taken orally in large amount. As your child has taken around one teaspoon it will not be dangerous.
Give her one to two glasses of milk to drink.
Also watch for signs like vomiting stomach upset or yellow eyes. If such symptoms appear then you need to go to the ER.
At present there is nothing to worry.
I hope I have helped you.
If you have any other query please feel free to ask.
Thank you.
Dr. Meera Kotecha
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on  Stomach upset

doctor1 MD

hi i am 26 male , nd i usually found my heartbeat more than 100 average of 113 per minute , and when i go to sleep , i feel my body shaking while sleeping , it happend to me from last 2 months , also got my stomach upset, sometimes I feel like I going to die , can u tell me what is it ?

doctor1 MD

i have stomach upset.it is like if i eat something it alll goes to the toilet after 1-2 hrs not in the loose form but in the digested form.there is mild pain in the stomach. i have been using digene total tablet before food but of no use.which medicine should i take further.

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

Hi doctor, I am on paxidep cr 12.5 for last 1.5 -2 months approx. I have now reduced it recently and occasionally skipping it for last 10 days. Now, I am experiencing more frequent mood swings and irritation, lack of long sleep, sweating even in...

doctor1 MD

i am 20 years old, 5'7 150 lbs, weight train at least 4 times a week, not a drinker or cigarete smoker,i keep myself very well hydrated usually drink about a gallon of water everyday and have a very clean diet. i do smoke pot every now and then, last night at a party drank a little bit and smoked a little bit, drinking has always made my stomach upset, i have finals tomorrow so i took a 60 mg vyvanse this morning but before breakfast i had 500 mg of milk thistle, before even taking the vyvanse my stool was kind of black this morning, and now later in the evening as well. i wanted to know the cause of this?

doctor1 MD

sir please look on my attached health check up and suggest what my health results show

doctor1 MD

hello ! this is raj from kolkata , am having mild fever and body pain for last two days and stomach upset , which lead stool with blood today an hour ago and for yseterday and today i have gone for 16 times bathrom ....... having abdominal pain and mild temperature with dryness in mouth plz suggest any medicine